Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 6, 2015, 12:13 PM MST for Coconino County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 12:13 PM MST (19:13 UTC)
- Expired
- Jun 6, 2015, 1:15 PM MST
- In force
- 62 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 149 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
470
WGUS55 KFGZ 061913
FFWFGZ
AZC005-062015-
/O.NEW.KFGZ.FF.W.0001.150606T1913Z-150606T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1213 PM MST SAT JUN 6 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 115 PM MST
* AT 1211 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT ARE IN THE PATH OF THIS STORM AND POTENTIAL
FLOODING INCLUDE...WATERHOLES CANYON...ANTELOPE CANYON NEAR SR
98...MILEPOST 300 ON SR 98...LECHEE...MILEPOST 540 ON HWY 89 AND
BIG FIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3686 11136 3679 11143 3674 11153 3678 11159
3685 11155 3692 11147 3693 11140
$$
MCCOLLUM2 follow-up statements
898
WGUS75 KFGZ 061936
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1236 PM MST SAT JUN 6 2015
AZC005-062015-
/O.CON.KFGZ.FF.W.0001.000000T0000Z-150606T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
1236 PM MST SAT JUN 6 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM MST FOR
NORTHERN COCONINO COUNTY...
AT 1232 PM MST...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE AREA FROM WATERHOLE CANYON
NORTHEASTWARD TO BIG FIVE AND ANTELOPE CANYON. THE HEAVIEST RAINFALL
WILL MOVE TO THE NORTHEAST BY 100 PM MST.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE ADDITIONAL FLOODING INCLUDE...
PAGE...WATERHOLES CANYON...ANTELOPE CANYON NEAR SR
98...MILEPOST 540 ON HWY 89...LE CHEE AND BIG FIVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3686 11136 3679 11143 3674 11153 3678 11159
3685 11155 3692 11147 3693 11140
$$
MCCOLLUM962
WGUS75 KFGZ 062013
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
113 PM MST SAT JUN 6 2015
AZC005-062016-
/O.EXP.KFGZ.FF.W.0001.000000T0000Z-150606T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
113 PM MST SAT JUN 6 2015
...THE FLASH FLOOD WARNING FOR NORTHERN COCONINO COUNTY WILL EXPIRE
AT 115 PM MST...
THE HEAVY RAIN HAS ENDED ACROSS THE AREA OF LECHEE...PAGE AND
ANTELOP CANYON. FLASH FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
LAT...LON 3686 11136 3679 11143 3674 11153 3678 11159
3685 11155 3692 11147 3693 11140
$$
MCCOLLUMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:00 AM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 6, 9:00 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST SAT JUN 6 2015 .SYNOPSIS...A LOW PRESSURE SYSTEM NEAR SOUTHERN NEVADA WILL INTERACT WITH MOISTURE ACROSS ARIZONA TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS TODAY. SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS EASTERN ARIZONA. A DRIER AND WARMER AIR MASS IS EXPECTED TO MOVE ACROSS THE AREA ON SUNDAY AND MONDAY BEFORE UNSETTLED CONDITIONS DEVELOP AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE FORECAST LOOKS ON TRACK AT THIS TIME WITH A PERSISTENT RAIN BAND OVER THE EASTERN THIRD OF ARIZONA. DRYING STILL ON TRACK TO MOVE IN FROM THE WEST THIS AFTERNOON AND EVENING. STEADY SHOWER ACTIVITY HAS PERSISTED ACROSS PORTIONS OF NORTHERN ARIZONA MUCH OF THE MORNING...CURRENTLY MOST NUMEROUS FROM AROUND PAYSON AND THE EASTERN MOGOLLON RIM TOWARDS THE FOUR CORNERS. EXPECT THAT THE GREATEST STORM CHANCES INTO THIS AFTERNOON WILL REMAIN ACROSS NORTHEASTERN ARIZONA. THE THREAT FOR LOCALLY SEVERE STORMS CONTINUES...AND A WATCHFUL EYE ON THE RADAR IS OUR MAIN FOCUS TODAY. AS THE UPPER LOW SHIFTS EASTWARD...SO WILL DRIER AIR AND A LIKEWISE DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE DAY. SUNDAY AND MONDAY WILL BE MOSTLY DRY WITH THE EXCEPTION OF CONTINUED RAIN CHANCES IN THE WHITE MOUNTAINS. ADDITIONAL MOISTURE FROM TROPICAL SYSTEM BLANCA MOVES INTO SOUTHERN ARIZONA EARLY NEXT WEEK KEEPING LOW CHANCES FOR SHOWERS OR STORMS IN PORTIONS OF THE FORECAST AREA. IT DOESN'T APPEAR TO GET PULLED NORTH UNTIL POSSIBLY WEDNESDAY WHEN YET ANOTHER PACIFIC LOW MOVES THROUGH THE REGION. && .AVIATION...FOR THE 18Z PACKAGE...THE LOW PRESSURE TROUGH OVER CALIFORNIA WILL WEAKEN AND SLOWLY MOVE EASTWARD TODAY. DRIER AIR WILL ALSO MOVE INTO ARIZONA FROM THE WEST. EXPECT DECREASING COVERAGE FOR SHOWERS AND THUNDERSTORMS IN NORTHWESTERN ARIZONA WITH CONTINUED SCATTERED TO NUMEROUS COVERAGE IN THE NORTHEAST. PERIODS OF MVFR AND IFR CONDITIONS SHOULD BE EXPECTED IN MODERATE TO HEAVY SHOWERS WITH ERRATIC GUSTY WINDS NEAR STRONGER STORMS. CONVECTIVE ACTIVITY WILL DIMINISH ACROSS THE STATE AROUND SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER... A TROUGH OVER THE WESTERN USA WILL CONTINUE TO BRING TROPICAL MOISTURE FROM THE SOUTH WITH SHOWERS AND THUNDERSTORMS MAINLY EAST OF I-17 AND PAGE TODAY. SOME STORMS MAY PRODUCE STRONG WINDS. DRIER AIR WILL FILTER INTO ARIZONA FROM THE WEST LATE TODAY AND SUNDAY. ONLY ISOLATED STORMS ARE EXPECTED ON SUNDAY. MONDAY THROUGH WEDNESDAY...TEMPERATURES WILL TREND WARMER AS DRIER AIR MOVES INTO NORTHERN ARIZONA. WHILE ENOUGH MOISTURE WILL LINGER OVER THE WHITE MOUNTAINS FOR SCATTERED SHOWERS AND STORMS EACH DAY. DEW POINTS TREND HIGHER ON WEDNESDAY WITH HIGHER CHANCES FOR SHOWERS AND STORMS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCCOLLUM/KD AVIATION...BOHLIN/MAS FIRE WEATHER...MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 6, 5:58 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 558 AM MST SAT JUN 6 2015 AZZ004>018-037>040-070400- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 558 AM MST SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN NEVADA WILL INTERACT WITH INCREASED MOISTURE ACROSS NORTHERN ARIZONA TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY EAST OF A PAGE TO FLAGSTAFF TO PAYSON LINE. IN ADDITION...STRONG VERTICAL WIND SHEAR MAY LEAD TO THE POTENTIAL FOR A FEW STRONG TO POSSIBLY SEVERE STORMS THIS MORNING. WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:10 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 20 min |
| Jun 5, 5:35 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 25 min |
| Jun 5, 6:50 PM MST | Areal Flood Advisory | FGZ | Coconino | 5 hr |
| Jun 5, 9:11 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 19 min |
| Jun 5, 9:33 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 27 min |
| Jun 5, 9:51 PM MST | Tornado Warning | FGZ | Navajo | 24 min |
| Jun 5, 10:16 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 29 min |
| Jun 5, 11:02 PM MST | Special Weather Statement | FGZ | Navajo | 43 min |
| Jun 5, 11:21 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jun 6, 5:34 AM MST | Special Weather Statement | FGZ | 26 min | |
| Jun 6, 5:57 AM MST | Special Weather Statement | FGZ | 33 min | |
| Jun 6, 11:53 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 22 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.